Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

coke234

Member
  • Posts

    67
  • Joined

  • Last visited

Reputation

0 Neutral

1 Follower

About coke234

  • Birthday 09/05/1986

Profile Information

  • Gender
    Male
  • Location
    Long Island, NY
  1. Okay, let me just say that 5 months, while usually the normal course for accutane, doesn't always get rid of acne like it seems to in most people. All I can say is, try to stay positive and be as clean as possible. What honestly led to my acne years ago was just me probably having dirty habits. Wash your pillow cases as often as possible. Your bed sheets, your towels, your clothes - wash 'em once a week. Wash your hands before you WASH your face, don't touch your face constantly throug
  2. Yeah, I agree with the poster above. Cetaphil was definitely a life saver on accutane and now even post accutane for me. For lips, I used Burt's Bees Acai Berry......as a guy, I tried to limit as much "shine" as I could when I was out in public and it worked well enough that I still use it today even though I'm not on accutane. But, I did use Aquaphor at night before I went to bed or whenever I was home and not going anywhere. Definitely give it time. I've been on accutane three times
  3. Yeah, I'm in the same boat as you. My first and second course stunk because I had a tough time finding stuff to treat my lips without being too shiny. I used Burt's Bees Rejuvenating Lip Balm with Acai Berry for my third course. My lips were really not a problem this time. When I was home, I used Vaseline since I didn't care how shiny they were. But, the Burt's Bees was great and I would definitely recommend it.
  4. I just finished my third course in four years. So, yeah, I guess you could say I've seen no long-term results. In fact, 2010 was probably the worst I have ever seen my acne and my acne was horrible in 2007. I'm not talking pimples and zits. I'm talking cysts and nodules like you wouldn't believe. My skin feels and looks okay right now. I'm hoping it lasts but history says it won't. I wish I could say I was exaggerating but even my derm says he has never seen someone with as persistent
  5. I try to avoid popping whiteheads on accutane also seeing as how it just makes the area more red and irritated. You could try spot treating with benzoyl peroxide, if you haven't already. I've been on accutane three times. The second and third time (currently in third) I spot treat with BP. Just in the last month, it's made a huge difference. I know people might say that it would be the accutane kicking in and doing its job but I know the BP is playing a factor also. It makes my skin verr
  6. If I understand correctly, you were on 20mg for 7 days and 40mg for 143 days. If so, your total dosage would have been 5,860 mg. 20 * 7 = 140 40 * 143 = 5,720 Divide that by your body weight in kg (52), your cumulative dosage would be about 112.
  7. There really is no way of knowing. It's possible that since you were on only four months ago you might not get an initial breakout or a less severe one, but you wouldn't know and I don't know. Just know the first time I took accutane, my initial breakout was awful. The second time I didn't get one and the third time (I'm in my third course right now) was moderate but nowhere near as bad as the first time. If you are worried, ask about getting prednisone at the beginning of your treatment.
  8. You've only been on a week plus you're on a low dose. I started on 40, went to 60 in my second month and am now at 80 in my third month. My lips got dry about a week and half into my first month. I didn't notice my skin getting very dry until the second month. I got an initial breakout around two or three weeks in. Accutane should work and you will notice the effects. Just give it time.
  9. Well, when I switched, it was a very seamless transition. I just brought a list of all the drugs I had been on for my acne (obviously, they all failed) and I told him I was currently on accutane (which I was). Obviously, he saw the extent of my acne and agreed that I needed to be kept on it and that my dosage needed to be increased. I didn't really look around that much. I just found a dermatologist that was close to my home and I went with him. Since you haven't started accutane yet, th
  10. Wow, I mean, I guess I might understand the derm getting a little upset seeing as he is the doctor and he might feel you're questioning whether or not he is doing his job correctly but to go off on you is just uncalled for, assuming everything you said is correct. Even if he did get upset because he felt you didn't trust him (which you kind of don't - haha), he shouldn't have shown it. You're not the first person to be concerned about going on accutane so I can understand you questioning the
  11. Hey man, You sound similar to my story. I didn't have much acne in HS but it started out mild right after I graduated and then progressed during college. I know things suck. I've been there before. I was 20/21 years old in 2007 and in college when my acne was at its worst. It covered both sides of my face, mostly the right side of my face but still cysts/nodules on both sides. It feels like forever since that time and everyday seemed like the worst day of my life. I was on accutane from
  12. 3rd course, wow how long after each course did it take for you to relapse I know some people need a second course...but do you have any idea why your acne is persistent enough for you to need a 3rd course? Well, my first go round with accutane, my acne was the worst it had ever been. Cysts/nodules on both sides of my face. I started in February of 07 and finished up that course in October of 07. I was clear until February of 09. I started my second course in the summer of 09 a
  13. I've had acne since early 2006, so about 4 and a half years now. I had no idea what accutane even was until my derm mentioned it. I don't regret anything with the drug. I wish I didn't have to take it so many times (currently in 3rd course) but it works.
  14. I switched derms during my first course of accutane. I just brought a list of all the drugs that I had taken in the past 6-12 months and informed him that I was currently on accutane. He kept me on accutane and upped my dosage from 30mg to 80mg.
  15. I don't know about the 95% clearing forever thing but the redness will go down once you are off accutane. I don't agree that the scars will fade dramatically. Will they get better? Probably, but scars are scars. I wouldn't worry about it so much. I was in the same situation as you when I finished my first course of accutane. Red marks will go down/away and scars might improve but depending on severity, they could remain.
×